Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 2, NWS Kansas City, MO

January 7, 2008Cass County, Johnson County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jan 7, 2008, 6:22 PM CST for Cass County, Johnson County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 7, 2008, 6:22 PM CST (00:22 UTC)
Expired
Jan 7, 2008, 7:00 PM CST
In force
38 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Cass County, MO, Johnson County, MO

The radar

The Pleasant Hill radar (KEAX), 28 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1432 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 080023
SVREAX
MOC037-101-080100-
/O.NEW.KEAX.SV.W.0002.080108T0022Z-080108T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
622 PM CST MON JAN 7 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME EASTERN CASS COUNTY IN WEST CENTRAL MISSOURI
  JOHNSON COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 700 PM CST

* AT 619 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR GARDEN CITY...AND
  MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOLDEN BY 640 PM CST.
  WARRENSBURG BY 700 PM CST.

THE TOWNS OF QUICK CITY...LA TOUR AND CENTERVIEW ARE ALSO IN THE PATH
OF THIS SEVERE THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST MONDAY EVENING FOR
EAST CENTRAL KANSAS AND NORTHWESTERN MISSOURI.

LAT...LON 3867 9419 3892 9379 3874 9364 3856 9406
      3856 9407 3855 9407 3851 9416
TIME...MOT...LOC 0022Z 231DEG 33KT 3859 9414

$$

MJ
3 follow-up statements
000 
WWUS53 KEAX 080025
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
625 PM CST MON JAN 7 2008

MOC037-101-080100-
/O.CON.KEAX.SV.W.0002.000000T0000Z-080108T0100Z/
CASS MO-JOHNSON MO-
625 PM CST MON JAN 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JOHNSON AND
EASTERN CASS COUNTIES IN WEST CENTRAL MISSOURI UNTIL 700 PM CST...

AT 624 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GARDEN CITY...MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOLDEN BY 640 PM CST.
  WARRENSBURG BY 700 PM CST.

THE TOWNS OF LA TOUR AND CENTERVIEW ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST MONDAY EVENING FOR
EAST CENTRAL KANSAS AND NORTHWESTERN MISSOURI.

LAT...LON 3867 9419 3892 9379 3874 9364 3856 9406
      3856 9407 3855 9407 3851 9416
TIME...MOT...LOC 0025Z 231DEG 33KT 3861 9411

$$

MJ
000 
WWUS53 KEAX 080039
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
636 PM CST MON JAN 7 2008

MOC037-080046-
/O.CAN.KEAX.SV.W.0002.000000T0000Z-080108T0100Z/
CASS MO-
636 PM CST MON JAN 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CASS COUNTY IS
CANCELLED...

AT 633 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST MONDAY EVENING FOR
EAST CENTRAL KANSAS AND NORTHWESTERN MISSOURI.

LAT...LON 3871 9413 3892 9379 3874 9364 3857 9407
TIME...MOT...LOC 0036Z 231DEG 33KT 3867 9401

$$

MOC101-080100-
/O.CON.KEAX.SV.W.0002.000000T0000Z-080108T0100Z/
JOHNSON MO-
636 PM CST MON JAN 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JOHNSON COUNTY
IN WEST CENTRAL MISSOURI UNTIL 700 PM CST...

AT 633 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HOLDEN...MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WARRENSBURG BY 700 PM CST.

THE TOWN OF CENTERVIEW IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

THE STORM PRODUCED PEA SIZE HAIL NEAR GARDEN CITY AT 6:25 PM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST MONDAY EVENING FOR
EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI.

LAT...LON 3871 9413 3892 9379 3874 9364 3857 9407
TIME...MOT...LOC 0036Z 231DEG 33KT 3867 9401

$$

MJ
000 
WWUS53 KEAX 080100
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
700 PM CST MON JAN 7 2008

MOC101-080110-
/O.EXP.KEAX.SV.W.0002.000000T0000Z-080108T0100Z/
JOHNSON MO-
700 PM CST MON JAN 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR JOHNSON COUNTY IN WEST CENTRAL
MISSOURI HAS BEEN ALLOWED TO EXPIRE...

AT 659 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST MONDAY EVENING FOR
EAST CENTRAL KANSAS AND NORTHWESTERN MISSOURI.

LAT...LON 3871 9413 3892 9379 3874 9364 3857 9407
TIME...MOT...LOC 0100Z 231DEG 33KT 3881 9379

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 5:29 PM CST, 53 minutes earlier.

Area forecast discussion, Jan 7, 5:29 PM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
529 PM CST MON JAN 7 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/425 PM CST MON JAN 7 2008/
SHORT RANGE (TONIGHT THROUGH WEDNESDAY NIGHT)...

MAIN FORECAST CONCERN WITH THE SHORT TERM IS FOCUSED ON STRONG UPPER
TROUGH MOVING THROUGH THE SOUTHERN ROCKIES AT THIS TIME AND HEADING
INTO THE KANSAS AND OKLAHOMA AREA BY 12Z TUESDAY. AHEAD OF THIS
TROUGH...A JET MAX TO 120 KTS HAS MOVED OFF INTO THE GREAT
LAKES...PUTTING THE SOUTHERN PART OF THE FORECAST AREA UNDER THE
RIGHT ENTRANCE REGION OF THIS JET. THIS...ALONG WITH AFTERNOON
HEATING HELPED TO SET OFF INITIAL ROUND OF THUNDERSTORMS IN SOUTHERN
PORTIONS OF THE FORECAST AREA. THE EFFECTS OF THIS JET SHOULD
CONTINUE INTO THE EVENING HOURS. THEN WILL BE SEEING THE MAIN TROUGH
DEVELOP A SURFACE WAVE OVER OKLAHOMA BY MIDNIGHT. THAT WAVE WILL BE
RIDING NORTHEAST ALONG THE SURFACE FRONT OVERNIGHT. THIS SHOULD
PROMOTE MORE SHOWERS AND THUNDERSTORMS ACROSS A GOOD PORTIONS OF THE
CWFA...WITH THE NORTHWEST CORNER OF MISSOURI THE LEAST LIKELY AREA
TO SEE ANY PRECIPITATION. CONCERNS WITH THIS RAINFALL TONIGHT IS THE
POTENTIAL REPEATED ROUNDS OF RAIN OVER THE SOUTHEAST THIRD OF THE
FORECAST AREA. WILL NOT GO WITH A FLOOD WATCH AT THIS POINT...BUT
SOME CONCERNS IF THE NAM CAN VERIFY THAT WE COULD SEE SOME AMOUNTS
IN EXCESS OF 2 INCHES. ALSO WILL BE WATCHING THE COLDER AIR STARTING
TO FILTER IN BEHIND THIS SYSTEM TUESDAY MORNING. MODELS INDICATE THE
TRACK OF 850 MB LOW WILL TAKE IT FROM WEST OF KANSAS CITY AROUND 09Z
TO NEAR KIRKSVILLE BY MID MORNING. NAM AND GFS SOUNDINGS WOULD
SUPPORT A CHANGE OVER TO SNOW AS THIS LOW TRACKS BY. THE MAIN
QUESTION IS HOW LONG A PERIOD OF SNOW WILL BE POSSIBLE. AT THIS
POINT WILL KEEP SNOWFALL TOTALS AT AN INCH OR LESS...WITH SOME
MELTING EXPECTED AS THIS SNOW FIRST HITS THE RELATIVELY WARM
GROUND...AND THE IDEA IT WILL BE A WET SNOW THAT SHOULD PACK DOWN
PRETTY WELL.

THE NEXT WAVE OF INTEREST WILL BE APPROACHING WEDNESDAY NIGHT AND
FOR THURSDAY. TIMING BETWEEN THE MODELS IS NOT IN GREAT CONSENSUS.
FOR THE WEDNESDAY NIGHT PERIOD...WILL INTRODUCE A CHANCE OF SNOW
INTO THE EXTREME NORTHWEST CORNER OF MISSOURI FOR THE OVERNIGHT
PERIOD AS A COMPROMISE BETWEEN THE FASTER GFS AND SLOWER NAM
MODELS.

PC

MEDIUM RANGE (THURSDAY-MONDAY)...

STRAPPED FOR TIME THIS AFTERNOON WITH ONGOING CONVECTION SO WILL
KEEP THE MEDIUM RANGE BRIEF. MAIN CONCERNS WILL BE WITH THURSDAY AND
END OF THE WEEKEND SYSTEMS. GFS APPEARS TO BE THE MORE AGGRESSIVE OF
THE MODELS PRODUCING MORE WIDESPREAD QPF AS OPPOSED TO THE EUROPEAN.
HAVE THEREFORE WENT WITH A BLEND FOR THE FORECAST PACKAGE WITH
INFLUENCE FROM HPC. NEXT SHORT WAVE TROUGH TO DIVE INTO THE CENTRAL
PLAINS BY MIDWEEK AND PUSHING INTO THE MIDWEST BY WEDNESDAY NIGHT
INTO THURSDAY. FAIRLY FAST MOVING SYSTEM AND REMAINED MODEST WITH
POPS FOR THE TIME BEING. POINT FORECAST AND BUFR SOUNDINGS
INDICATING A TRANSITION FROM RAIN TO SNOW ACROSS MOST LOCATIONS AND
HAVE INDICATED THIS ACCORDINGLY.

NEXT WEATHER MAKER LOOKS TO APPROACH THE AREA BY THE LATTER HALF OF
THE WEEKEND. STILL A WAYS OUT FOR THIS SYSTEM AND ONLY INDICATED
SLIGHT CHC POPS ATTM. NEVERTHELESS...ANY PRECIP THAT DOES FALL LOOKS
TO REMAIN FROZEN ATTM AS INDICATED BY TEMPS THROUGHOUT THE COLUMN.
OTHERWISE...NOT MANY CHANGES MADE TO THE REMAINDER OF THE
FORECAST.

DEROCHE

&&

.AVIATION...

EXPECT REDEVELOPMENT OF RAIN FURTHER NORTH OVERNIGHT AS MAIN UPPER
TROUGH APPROACHES AND A SURFACE WAVE ON THE FRONT MOVES JUST SOUTH
OF KANSAS CITY. AT THIS POINT WILL NOT MENTION ANY
THUNDER...ALTHOUGH MAY BE ENOUGH INSTABILITY ALOFT TO SUPPORT
THUNDER DURING THE OVERNIGHT HOURS. COLDER AIR SHOULD NOT BE
ARRIVING UNTIL AFTER 14Z SO WILL NOT MAKE ANY CHANGE OVER UNTIL THAT
TIME FRAME IN THE TAFS.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jan 7, 1:04 PM CST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
104 PM CST MON JAN 7 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081915-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
104 PM CST MON JAN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AT MID AFTERNOON A COLD FRONT WILL BE SITUATED NEAR THE INTERSTATE 35
CORRIDOR. THIS FRONT WILL STALL FOR A TIME AWAITING THE MAIN UPPER
STORM SYSTEM TONIGHT. DURING THE AFTERNOON HOURS...LOCATIONS ON THE
WARM SIDE OF THIS FRONT MAY SEE THUNDERSTORMS DEVELOP...WITH THE BEST
CHANCES ALONG A LINE FROM KANSAS CITY TO MACON...SOUTHWARD. THE
STRONGEST STORMS WOULD BE MORE FAVORED IN AREAS FROM PLEASANTON...TO
BUTLER...CLINTON...SEDALIA AND SOUTH OF BOONVILLE WHERE SOME CLEARING
HAS AIDED THE DESTABILIZATION. THESE STORMS MAY GROW STRONG ENOUGH TO
PRODUCE LARGE HAIL AND DAMAGING WINDS.

THEN THIS EVENING...AS THE MAIN UPPER LEVEL STORM SYSTEM APPROACHES
...MORE THUNDERSTORMS ARE EXPECTED. BY MID EVENING...THE SURFACE
FRONT IS EXPECTED TO BE SITUATED FROM AROUND KANSAS CITY TO MACON.
THE BEST UPPER SUPPORT WILL BE SLIGHTLY SOUTH OF THE FRONTAL
BOUNDARY...WITH THE MOST LIKELY AREAS TO SEE SEVERE THUNDERSTORMS
RUNNING FROM CENTERVILLE KANSAS TO HARRISONVILLE...HIGGINSVILLE...
SWEET SPRINGS AND MOBERLY...SOUTHWARD. AGAIN DAMAGING WINDS AND LARGE
HAIL WOULD BE THE MAIN THREAT...ALTHOUGH AN ISOLATED TORNADO CAN NOT
BE RULED OUT.

AS A WAVE ON THE SURFACE FRONT RIDES TO THE NORTHEAST THIS
EVENING...IT SHOULD BE PASSING THROUGH CENTRAL MISSOURI SHORTLY AFTER
MIDNIGHT. THIS SHOULD END THE THREAT OF SEVERE WEATHER. HEAVY RAIN
MAY ALSO OCCUR WITH THIS WAVE ALONG THE FRONT...SO LOCATIONS FROM
SOUTH OF KANSAS CITY INTO CENTRAL MISSOURI MAY SEE SOME MINOR
FLOODING IN THE LATE EVENING AND EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

COLDER AIR MOVING IN BEHIND THE EXITING STORM SYSTEM MAY CHANGE ANY
LINGERING RAIN OVER TO SNOW BEFORE THE PRECIPITATION ENDS IN THE
AFTERNOON. SOME MINOR SNOW ACCUMULATIONS OF UP TO AN INCH MAY OCCUR
IN AREAS FROM AROUND KANSAS CITY INTO NORTH CENTRAL MISSOURI.

THE NEXT STORMS SYSTEM TO AFFECT THE AREA WILL APPROACH WEDNESDAY
NIGHT WITH A RAIN SNOW MIX POSSIBLE. THE BETTER CHANCE OF
PRECIPITATION WILL BE FROM LATE WEDNESDAY NIGHT INTO THURSDAY. AT
THIS TIME...IT LOOKS LIKE ANY ACCUMULATING SNOW WOULD BE OCCURRING
ACROSS NORTHEAST KANSAS AND THE NORTHERN THIRD OF MISSOURI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT
IN AREAS SOUTH OF A LINE FROM CENTERVILLE KANSAS TO HIGGINSVILLE AND
MOBERLY MISSOURI.

PC

In the hours before

Special weather statement, Jan 7, 3:14 PM CST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
314 PM CST MON JAN 7 2008

MOZ046-072145-
COOPER-
314 PM CST MON JAN 7 2008

...SIGNIFICANT WEATHER ALERT FOR EASTERN COOPER COUNTY UNTIL 345 PM
CST...

AT 310 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TIPTON...MOVING NORTHEAST AT 50 MPH. THIS
STORM HAS HAD A HISTORY OF PRODUCE DIME TO NICKEL SIZE HAIL NEAR THE
CITY OF TIPTON.  IN ADDITION...A STRONGER STORM LOCATED ACROSS
PORTIONS OF WESTERN MORGAN COUNTY WILL TRACK NORTH AND EAST TOWARDS
THE AREA.  AT THIS TIME THE STRONGEST PORTIONS OF THIS STORM APPEAR
TO BE HEADED JUST SOUTH AND EAST OF COOPER COUNTY.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

DUX
Special weather statement, Jan 7, 3:30 PM CST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
330 PM CST MON JAN 7 2008

MOZ039-044>046-072200-
COOPER-JOHNSON-PETTIS-SALINE-
330 PM CST MON JAN 7 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHERN PETTIS...NORTHWESTERN
COOPER...SOUTHEASTERN JOHNSON AND SOUTHERN SALINE COUNTIES UNTIL 400
PM CST...

AT 328 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WINDSOR...MOVING NORTHEAST AT 60 MPH.

THIS STORM WILL BE NEAR...
  GREEN RIDGE BY 335 PM CST.
  SEDALIA BY 345 PM CST.

THE TOWN OF HUGHESVILLE IS ALSO IN THE PATH OF THIS STORM.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

DEROCHE
Special weather statement, Jan 7, 3:34 PM CST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
334 PM CST MON JAN 7 2008

MOZ046-072200-
COOPER-
334 PM CST MON JAN 7 2008

...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN COOPER COUNTY UNTIL 400
PM CST...

AT 333 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM 5 MILES SOUTH OF CLARKSBURG...OR 6 MILES
SOUTHEAST OF TIPTON...MOVING NORTHEAST AT 45 MPH. THIS STORM WILL
PASS JUST SOUTH OF COOPER COUNTY...HOWEVER NICKEL SIZE HAIL WILL BE
POSSIBLE ACROSS THE SOUTHEASTERN CORNER OF THE COUNTY AS THE STORM
PASSES TO THE SOUTH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM...AS THE STRONGEST PORTIONS OF THE STORM MOVE THROUGH
CALIFORNIA IN MONITEAU COUNTY.

DUX
Local storm report, Jan 7, 3:42 PM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
342 PM CST MON JAN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     HAIL             6 S TIGHTWAD            38.23N 93.56W
01/07/2008  E1.75 INCH       HENRY              MO   PUBLIC

&&

AB
Special weather statement, Jan 7, 5:16 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
516 PM CST MON JAN 7 2008

KSZ060-MOZ043-053-072345-
BATES-CASS-LINN-
516 PM CST MON JAN 7 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN LINN...NORTHWESTERN
BATES AND SOUTHERN CASS COUNTIES UNTIL 545 PM CST...

AT 515 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PLEASANTON...MOVING NORTHEAST AT 50 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

DEROCHE
Local storm report, Jan 7, 5:58 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
558 PM CST MON JAN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND GST     E AMSTERDAM             38.35N 94.59W
01/07/2008  E60 MPH          BATES              MO   LAW ENFORCEMENT

&&

SFORTIN

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 8:26 PM CSTSevere Thunderstorm WarningEAXMacon, Randolph34 min
Jan 7, 9:12 PM CSTSevere Thunderstorm WarningEAXHenry, Johnson, Pettis, Saline48 min
Jan 8, 1:18 AM CSTSevere Thunderstorm WarningEAXHenry, Pettis42 min
Jan 8, 2:08 AM CSTAreal Flood AdvisoryEAXCooper, Henry, Howard, Johnson, Pettis, Saline4 hr
Jan 8, 9:16 AM CSTRiver Flood WarningEAXCooper6 hr
Jan 8, 9:16 AM CSTRiver Flood WarningEAXCooper15 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.